MAUDE Adverse Event Report: ASCENSION ORTHOPEDICS, INC. 38MM REVERSE LINER +3 S; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED

ASCENSION ORTHOPEDICS, INC. 38MM REVERSE LINER +3 S; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number LNR-0990-200-383S
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Material Twisted/Bent (2981)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 03/06/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a tsa surgery had been performed on (b)(6) 2024, the patient dislocated repeatedly, so warping for the inferior lip of the (1) 38mm reverse liner +3 s was suspected.This adverse event was solved by a revision surgery on (b)(6) 2025, in which the (1) 38mm reverse liner +3 s was found dissociated and was swapped out to a retentive liner.The patient's current health status is unknown.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a patient complication related to a product problem with a smith+nephew device.The reported issue(s) relate to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation.However, the clinical/medical investigation concluded that while the intra-operative and explanted liner photos provided confirm warping, they do not aid in determining the clinical root cause nor do they indicate a malfunction of the smith and nephew liner.Several factors, including improper implant selection, trauma, non-compliance with post-operative care, activity level, or the patient¿s condition, cannot be ruled out as contributing factors.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history based on the historical data revealed similar events for the listed batch, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the instructions for use documents for aetos shoulder system revealed in the intraoperative precautions section that modular components must be assembled securely to prevent disassociation.Avoid repeated assembly and disassembly of the modular components which could compromise a critical locking action of the components.Surgical debris must be cleaned from components before assembly.Debris inhibits the proper fit and locking of modular components which may lead to early failure of the procedure.Also, the adverse events section states that loosening or migration of the implants can occur due to loss of fixation, trauma, malalignment, bone resorption, and/or excessive activity.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
38MM REVERSE LINER +3 S
Common Device Name
PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer (Section G)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key21721744
Report Number3002788818-2025-00030
Device Sequence Number11744608
Product Code KWT
UDI-Device Identifier00885556810163
UDI-Public885556810163
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K220847
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2026
Device Catalogue NumberLNR-0990-200-383S
Device Lot Number700007417
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2025
Supplement Date Received by Manufacturer04/29/2025
06/25/2025
Initial Report FDA Received Date03/28/2025
Supplement Report FDA Received Date04/29/2025
07/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR
Patient SexMale